Heroin is an illicit drug that comes from opium poppy flowers. In the U.S., heroin is a schedule I narcotic. There is no listed medical use for this drug. However, many people do use it due to the high euphoric effects. Unfortunately, in recent years, there are more people overdosing and dying from heroin use. There are many others that develop a heroin addiction and it destroys their life.

Have you been using heroin? If so, our team here at Midwood Addiction Treatment Center can help you to overcome it.

What Happens When Someone Uses Heroin

When someone ingests this drug, their brain is quickly affected. The drug will bind to the opioid receptors. These are the receptors that handle feelings of pleasure, relaxation and pain. When ingesting heroin, the body receives an intense euphoric feeling, helping to relax the body and relieve pain. Due to the intense effects, the drug is highly addictive.

What Effects Does Heroin Have on the Body and Mind

While heroin does not always affect everyone the same way, there are still many effects that are common in most people who abuse the drug. Some of the effects that may be recognized in someone who is on this drug include:

  • Intense high lasting hours
  • Nodding in and out
  • Becoming dependent on the drug due to strong effects
  • Avoiding social and family events
  • Flushing of the skin
  • Dry mouth
  • Feeling the need to use the drug all the time
  • Cloudy thinking
  • Feeling of heaviness on the feet and hands
  • Impaired judgment
  • Paranoia
  • Anxiety
  • Fear
  • Feeling spacey
  • Sudden bursts of excitable energy
  • Extreme personality changes

You may notice these signs in someone that you know. If you do, you may want to reach out to a professional, maybe even an interventionist, to find out how to approach your friend or loved one. If you are the one abusing heroin, others are seeing some of these signs in you. You can reach out to our Midwood Addiction Treatment Center team to get treatment for yourself, as well.

What Are Overdose Signs with Heroin Use

If someone overdoses on heroin, they will display some other signs such as:

  • Discoloration of the tongue
  • Throwing up
  • Pupil constriction
  • Making gurgling/choking sounds
  • Weak pulse
  • Purplish/blue skin, lips, or nails
  • Uncontrollable muscle spasms
  • Becoming delirious or even unconscious

If you recognize these heroin overdose signs in anyone, make sure you dial 9-1-1 immediately. If you are using heroin and haven’t overdosed yet or even if you survived an overdose in the past, it doesn’t mean things won’t get worse. Reach out to our team to get heroin addiction treatment before things do make it that far.

Get Heroin Addiction Treatment Today

There are millions of people who develop a heroin addiction. Many people who abuse this drug do lose their lives due to an overdose. This doesn’t have to happen for you. You can reach out for help right now and start turning your life around. You can get into treatment and live a substance-free life.

Contact us today to get into heroin addiction treatment here at Midwood Addiction Treatment Center.

Contact Us For Help Today

Ready to start? We’re here for you.